Alert archive / Virginia / River Flood Warnings in 2017
River Flood Warning 2, NWS Wakefield, VA
NWS Wakefield, VA issued this river flood warning at Apr 25, 2017, 5:10 PM EDT for Brunswick County, Virginia. It took effect at Apr 25, 2017, 11:48 PM EDT. It was in force for 27 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2017, 5:10 PM EDT (21:10 UTC)
- In effect from
- Apr 25, 2017, 11:48 PM EDT
- Expired
- Apr 27, 2017, 2:36 AM EDT
- In force
- 27 hr
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Brunswick County, VA
The radar
The Norfolk radar (KAKQ), 80 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Meherrin River near Lawrenceville (LAWV2).
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02051500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
074
WGUS41 KAKQ 252110
FLWAKQ
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wakefield, Va
510 PM EDT Tue Apr 25 2017
...The National Weather Service in Wakefield Va has issued a flood
warning for the following rivers in Virginia...
Meherrin River At Lawrenceville affecting Brunswick County
For the Chowan Basin...including Lawrenceville...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Please use extreme caution if venturing near riverbanks. Move to
higher ground immediately should rising water threaten your safety.
Graphical forecast information is available on the internet at
www.weather.gov/akq. Click on the Rivers and Lakes icon beneath the
point and click forecast map.
Stay tuned to NOAA Weather radio for further updates...
&&
VAC025-260910-
/O.NEW.KAKQ.FL.W.0002.170426T0400Z-170427T0636Z/
/LAWV2.1.ER.170426T0400Z.170426T1800Z.170427T0036Z.NO/
510 PM EDT Tue Apr 25 2017
The National Weather Service in Wakefield Va has issued a
* Flood Warning for
The Meherrin River At Lawrenceville.
* from late tonight to late Wednesday night...Or until the warning is
cancelled.
* At 04:30 PM Tuesday the stage was 13.6 feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to rise above flood stage by after
midnight tonight and continue to rise to near 16.0 feet by
tomorrow early afternoon. The river will fall below flood stage by
tomorrow evening.
* At 15.0 feet...Pasture land north of the river, downstream of the
gage, begins to flood.
This river level is comparable to a previous crest of 16.1 feet on
Jan 12 2014.
&&
LAT...LON 3683 7802 3676 7756 3666 7757 3668 7783
3666 7793 3672 7803
$$4 follow-up statements
026
WGUS81 KAKQ 260114
FLSAKQ
Flood Statement
National Weather Service Wakefield, Va
914 PM EDT Tue Apr 25 2017
...The Flood Warning continues for the following rivers in
Virginia...
Meherrin River At Lawrenceville affecting Brunswick County
For the Chowan Basin...including Lawrenceville...Minor flooding is
forecast.
VAC025-261314-
/O.EXT.KAKQ.FL.W.0002.170426T0348Z-170427T0316Z/
/LAWV2.1.ER.170426T0348Z.170426T1200Z.170426T2116Z.NO/
914 PM EDT Tue Apr 25 2017
The Flood Warning continues for
The Meherrin River At Lawrenceville
* until Wednesday evening...or until the warning is cancelled.
* At 08:30 PM Tuesday the stage was 14.6 feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river will continue rising to near 15.9 feet by
Wednesday morning. The river will fall below flood stage
Wednesday evening.
* At 15.0 feet...Pasture land north of the river, downstream
of the gage, begins to flood.
This river level is comparable to a previous crest of 17.4
feet on
Feb 25 2016.
&&
LAT...LON 3683 7802 3676 7756 3666 7757 3668 7783
3666 7793 3672 7803
$$926
WGUS81 KAKQ 260816
FLSAKQ
Flood Statement
National Weather Service Wakefield, Va
416 AM EDT Wed Apr 26 2017
...The Flood Warning continues for the following rivers in Virginia..
Meherrin River At Lawrenceville affecting Brunswick County
For the Chowan Basin...including Lawrenceville...Minor flooding is
occurring and is expected to continue.
VAC025-262016-
/O.CON.KAKQ.FL.W.0002.000000T0000Z-170427T0316Z/
/LAWV2.1.ER.170426T0531Z.170426T1200Z.170426T2116Z.NO/
416 AM EDT Wed Apr 26 2017
The Flood Warning continues for
The Meherrin River At Lawrenceville
* until this evening...or until the warning is cancelled.
* At 03:30 AM Wednesday the stage was 15.1 feet.
* Minor flooding is occurring.
* Flood stage is 15.0 feet.
* Forecast...The river will continue rising to near 15.9 feet by this
morning. The river will fall below flood stage late this afternoon.
* At 15.0 feet...Pasture land north of the river, downstream of the
gage, begins to flood.
&&
LAT...LON 3683 7802 3676 7756 3666 7757 3668 7783
3666 7793 3672 7803
$$226
WGUS81 KAKQ 261258
FLSAKQ
Flood Statement
National Weather Service Wakefield, Va
858 AM EDT Wed Apr 26 2017
...The Flood Warning continues for the following rivers in
Virginia...
Meherrin River At Lawrenceville affecting Brunswick County
For the Chowan Basin...including Lawrenceville...Minor flooding is
occurring and river levels are forecasted to decrease.
VAC025-262009-
/O.EXT.KAKQ.FL.W.0002.000000T0000Z-170426T2009Z/
/LAWV2.1.ER.170426T0531Z.170426T1200Z.170426T1409Z.NO/
858 AM EDT Wed Apr 26 2017
The Flood Warning continues for
The Meherrin River At Lawrenceville
* until this afternoon...or until the warning is cancelled.
* At 08:30 AM Wednesday the stage was 15.1 feet.
* Minor flooding is occurring.
* Flood stage is 15.0 feet.
* Forecast...The river will continue to fall to below flood stage by
late this morning.
* At 15.0 feet...Pasture land north of the river, downstream of the
gage, begins to flood.
This river level is comparable to a previous crest of 16.6 feet on
Feb 17 2016.
&&
LAT...LON 3683 7802 3676 7756 3666 7757 3668 7783
3666 7793 3672 7803
$$243
WGUS81 KAKQ 261720
FLSAKQ
Flood Statement
National Weather Service Wakefield, Va
120 PM EDT Wed Apr 26 2017
...The Flood Warning is cancelled for the following rivers in
Virginia...
Meherrin River At Lawrenceville affecting Brunswick County
For the Chowan Basin...including Lawrenceville...no flooding is
observed or forecast.
VAC025-261750-
/O.CAN.KAKQ.FL.W.0002.000000T0000Z-170426T2009Z/
/LAWV2.1.ER.170426T0531Z.170426T1200Z.170426T1500Z.NO/
120 PM EDT Wed Apr 26 2017
The Flood Warning is cancelled for
The Meherrin River At Lawrenceville
* At 12:30 PM Wednesday the stage was 14.8 feet.
* Fell below flood stage around 11:30 AM this morning.
* No flooding is currently forecast.
* Flood stage is 15.0 feet.
* Forecast...The river will continue to fall to 10.4 feet by
8:00 AM Thursday morning.
* At 15.0 feet...Pasture land north of the river, downstream of the
gage, begins to flood.
This river level is comparable to a previous crest of 16.6 feet on
Feb 17 2016.
&&
LAT...LON 3683 7802 3676 7756 3666 7757 3668 7783
3666 7793 3672 7803
$$
DeRosaWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this river flood warning went out at Apr 25, 4:50 PM EDT, 20 minutes earlier.
Area forecast discussion, Apr 25, 4:50 PM EDT, 20 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
450 PM EDT Tue Apr 25 2017
.SYNOPSIS...
Low pressure tracks northeast along the Mid Atlantic coast tonight,
then slowly moves offshore Wednesday. High pressure builds into the
area Thursday. A cold front stalls north of the region Friday.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Latest MSAS has the center of the filling low over the NC coastal
plain and is progged to move NE tonight reaching a position off the
eastern shore after 06Z. High res data combined with the latest
radar trends would favor the highest pops along coastal sections
this evening. Will carry likely pops there with chc pops elsewhere.
Thunder chcs along an E of I95 through sunset then along the coast
through midnight as the low drifts NE. Systm slow enough for moisture
to linger through most of the night across the fa. Thus, kept chc pops
after midnight. Concern then turns to the potential for fog development
due to wet ground and warm temps. Will carry patchy fog in grids for now
(except areas of fog ivof OXB, SPS currently in effect) and allow the
evening shift to adjust the grids as needed. Lows 55-60.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
The low is progged to be east of Cape May NJ by 12Z Wed then slowly
pulls NE away from the region as an upper level ridge builds in from
the west. Thermal soundings cont to show some mid level moisture
trapped beneath a strong subsidence inversion aloft, which will help
keep clouds around most of the day across eastern zones. Even enough
lingering moisture around for sct showers through 15Z or so along
the eastern shore. Appears enough subsidence across the west for
skies to become partly to mstly sunny after 18Z. Highs 75-80 west of
the bay, upr 60s-lwr 70s along the coast.
Mostly clr / pt cldy Wed nite. Lows in the upr 50s to lwr 60s.
Ridge axis slides offshore ahead of an approaching cold front
Thursday. Increasing return flow and 850mb temps around +14 to +16C
(around +1 standard deviation) result in warm and dry conditions.
Highs in the mid 80s west of the bay, upr 70s-lwr 80s eastern shore,
cooler at the beaches.
Models differ a bit in returning moisture across the mts Thurs nite.
Appears a weak trof moves east producing low chc shwrs after 06Z.
Lows in the 60s. Weak trof pushes east Fri morning. Will keep slght
chc pops thru noon, then dry. Highs in the low to mid 80s except
remaining in the 70s at the beaches.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
Temperatures are expected to remain well above normal through
the weekend as an upper level ridge remains anchored over the
Ern Conus. 850mb temperatures ~18C will support highs in the
upper 80s to around 90 Saturday (75-80F at the immediate coast)
after morning lows in the mid/upper 60s. A weak front will knock
high temperatures down a few degrees Sunday over the Ern Shore, with
low 80s expected and mid/upper 70s at the immediate coast. Meanwhile,
highs W of the Bay will once again be into the upper 80s.
Aftn/evening chances for showers/tstms Saturday/Sunday will be low
and mainly aob 20%. A cold front approaches from the W Monday.
Forecast highs Monday are in the low/mid 80s after morning lows in
the mid/upper 60s. 25/12z GFS/ECMWF/CMC support the best chc for
showers/tstms very late Monday aftn into Monday evening and shifting
to the coast late Monday night. Temperatures trend back toward
normal Tuesday with highs in the 70s.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
Low pressure continues to move northeast across the region this
afternoon before finally pushing offshore tonight. Widespread IFR
ceilings continue over mainly northern portions of the area,
including RIC and SBY, this afternoon. Closer to the center of low
pressure over southeast portions of the region, some temporary
clearing and mainly VFR ceilings are anticipated. Radar trends have
shown diminishing coverage in rain showers this afternoon, but model
guidance continues to hint at the redevelopment of showers across
eastern portions of the area.
Stratus and widespread IFR ceilings are expected to redevelop
overnight as moisture wraps around the backside of the low pressure.
Guidance has also been persistent with the development of patchy fog
tonight and into tomorrow morning. Included MVFR visibilities for
tonight, but it is possible IFR visibilities may develop in a few
locations. Conditions will improve during the day on Wednesday,
returning to VFR Wednesday afternoon.
Light easterly flow is expected to continue through this afternoon
and evening. Winds will shift to the W/NW as the low departs the
area tonight and Wednesday. Winds remain light on Wednesday,
generally 5-10 knots.
Outlook: Aviation conditions improve through the day on Wednesday
with VFR expected to return to the area. A shower or thunderstorm
will be possible during the day on Friday, but otherwise, VFR and
dry conditions should dominate the extended period.
&&
.MARINE...
Latest sfc analysis shows strong sfc low pres near the VA/NC coast.
With the low directly over the area, winds have diminished this
aftn to mainly sub-sca criteria. Waves and seas remain elevated
however, with 4 ft waves expected to continue over the mouth of
the Bay for another few hours and seas aoa 5 ft through daytime
Wed for southern coastal wtrs and through Wed night for
northern coastal wtrs. Also, a high surf advsry will remain in
effect for the Lwr Eastern Shore beaches until early this eveng
as nearshore waves remain ~8 ft. The sfc low pulls NE of the
area late tonight into Wed with winds avgg aob 10 kt and seas
slowly subsiding. Quieter marine conditions towards the end of
the week with persistent S/SW flow over the area until early
next week when the next cold front crosses the region.
&&
.TIDES/COASTAL FLOODING...
Current tidal departures continue to average around 1.0 to 1.5
feet, with strong low pressure pushing up the Mid Atlc coast.
With the high tidal anomalies and new moon tomorrow, expect many
areas to reach minor flooding tonight. Have hoisted several
coastal flood advisories and statements to account for this.
Think this tide will have the highest water levels this week,
but still cannot rule out some areas getting to minor again
Wed/Wed night.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...High Surf Advisory until 7 PM EDT this evening for MDZ025.
Coastal Flood Advisory until 11 PM EDT this evening for MDZ024-
025.
Coastal Flood Advisory from midnight tonight to 6 AM EDT
Wednesday for MDZ021>023.
NC...None.
VA...Coastal Flood Advisory until midnight EDT tonight for
VAZ084>086-523>525.
Coastal Flood Advisory from 8 PM this evening to 2 AM EDT
Wednesday for VAZ089-093-095>097.
High Surf Advisory until 7 PM EDT this evening for VAZ099-100.
Coastal Flood Advisory until 11 PM EDT this evening for VAZ099-
100.
MARINE...Small Craft Advisory until 7 AM EDT Thursday for ANZ650-652-
654.
Small Craft Advisory until 7 PM EDT Wednesday for ANZ656-658.
Small Craft Advisory until 7 PM EDT this evening for ANZ634.
&&
SYNOPSIS...ALB/MPR
NEAR TERM...MPR
SHORT TERM...MPR
LONG TERM...AJZ
AVIATION...AJB
MARINE...MAS
TIDES/COASTAL FLOODING...MASHazardous weather outlook, Apr 25, 4:45 PM EDT, 25 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 445 PM EDT Tue Apr 25 2017 NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>083-087-088-090- 092-098-509>522-262045- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward- Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia- Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick- Dinwiddie-Prince George-Charles City-New Kent-Greensville-Sussex- James City-Southampton-Virginia Beach-Western Louisa-Eastern Louisa- Western Hanover-Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex- 445 PM EDT Tue Apr 25 2017 This Hazardous Weather Outlook is for northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ025-VAZ099-100-262045- Maryland Beaches-Accomack-Northampton- 445 PM EDT Tue Apr 25 2017 ...HIGH SURF ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland, eastern Virginia and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ021>023-262045- Dorchester-Wicomico-Somerset- 445 PM EDT Tue Apr 25 2017 ...COASTAL FLOOD ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for southeast Maryland. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ089-093-095>097-262045- Surry-Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake- 445 PM EDT Tue Apr 25 2017 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ024-262045- Inland Worcester- 445 PM EDT Tue Apr 25 2017 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ084>086-523>525-262045- Gloucester-Middlesex-Mathews-York-Newport News-Hampton/Poquoson- 445 PM EDT Tue Apr 25 2017 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for eastern Virginia and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 25, 3:32 PM EDT, 1 hour 38 minutes before
Special Weather Statement National Weather Service Wakefield VA 332 PM EDT Tue Apr 25 2017 MDZ024-025-252200- Inland Worcester-Maryland Beaches- Including the cities of Snow Hill and Ocean City 332 PM EDT Tue Apr 25 2017 ...AREAS OF FOG ALONG THE MARYLAND BEACHES... Areas of fog have developed along the Maryland beaches this afternoon. Visibilities have lowered to less than one mile. Showers will continue to cross the area late this afternoon as well. Motorists should be alert for sudden changes in visibility due to the areas of fog. Drive at reduced speeds and use low beam headlights only.
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 4:29 AM EDT | Coastal Flood Statement | AKQ | Gloucester, Lancaster, Mathews, Middlesex, Northumberland, Westmoreland | 12 hr |
| Apr 25, 4:29 AM EDT | Coastal Flood Advisory | AKQ | Accomack, Northampton, Surry, York, City of Chesapeake, City of Hampton and 2 more | 10 hr |
| Apr 25, 7:45 AM EDT | Special Weather Statement | AKQ | Greensville, City of Emporia | 45 min |
| Apr 25, 8:58 AM EDT | Special Weather Statement | AKQ | Lunenburg, Mecklenburg | 47 min |
| Apr 25, 9:16 AM EDT | Special Weather Statement | AKQ | Amelia, Chesterfield, Henrico, Powhatan, City of Richmond | 29 min |
| Apr 25, 12:36 PM EDT | Small Craft Advisory | AKQ | 15 hr | |
| Apr 25, 4:44 PM EDT | Coastal Flood Statement | AKQ | Lancaster, Northumberland, Westmoreland, City of Virginia Beach | 10 hr |
| Apr 25, 4:44 PM EDT | Coastal Flood Advisory | AKQ | Accomack, Gloucester, Mathews, Middlesex, Northampton, Surry and 5 more | 9 hr |
| Apr 25, 7:19 PM EDT | Special Weather Statement | AKQ | City of Emporia | 41 min |
Nearby
River Flood Warnings in Virginia, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.